MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.It was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A possible root cause for needle breakage could be due to a torturous anatomy of excessive force used while puncturing the target site.Prior to distribution all echo-hd-22-ebus-o-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The doctor was performing passes with the needle, after the third pass he noticed that the stylet was not entering the sheath so he pulled it out of the patient and took it out on a slide, the needle was broken.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.(b)(4).Exemption number: e2016031.(b)(4).1 x echo-hd-22-ebus-o-c was returned to cook (b)(4) for evaluation.Upon evaluation of the returned device the following was noted: the broken part of the needle was returned in a container.There was no stylet was returned.Handle of the device was out of it original packaging on return, the sheath/needle was held inside the packaging, please see imaging.The was a kink below the sheath extender.The needle measure 16.5mm.The total needle length including the broken part 101.5mm.The kink below the sheath extender may be due to the transport of the device.The customer complaint is confirmed due to the needle breakage.A possible root cause for needle breakage could be due to a torturous anatomy of excessive force used while puncturing the target site.Prior to distribution all echo-hd-22-ebus-o-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is due to be submitted as the device was returned and evaluated.The doctor was performing passes with the needle, after the third pass he noticed that the stylet was not entering the sheath so he pulled it out of the patient and took it out on a slide, the needle was broken.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1 x echo-hd-22-ebus-o-c was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the broken part of the needle was returned in a container.There was no stylet returned.Handle of the device was out of its original packaging on return, the sheath/needle was held inside the packaging, please see imaging.The was a kink below the sheath extender.The broken needle measure approximately 16.5mm.The length from the top of the stylet to the tip of the needle( including the broken part) approximately 101.5mm.Measurement are for information purposes only.The kink below the sheath extender may be due to the transport of the device.The customer complaint is confirmed due to the needle breakage.Lab took place on the 13 of october to measure the needle below the hub as per dwg1189.The needle without the broken part measured 97mm.Then needle length including broken part 995mm, there was no part of the needle missing.A possible root cause for needle breakage could be due to a torturous anatomy of excessive force used while puncturing the target site.Prior to distribution all echo-hd-22-ebus-o-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for echo-hd-22-ebus-o-c devices of lot# c1200886 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is due to be submitted as the device was re-evaluated.The doctor was performing passes with the needle, after the third pass he noticed that the stylet was not entering the sheath so he pulled it out of the patient and took it out on a slide, the needle was broken.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6762799
Report Number3001845648-2017-00312
Device Sequence Number2013209
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)190210(10)C1200886
Combination Product (Y/N)N
Initial Reporter CountryLE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/03/2017
Event Location Hospital
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer08/11/2017
10/13/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date09/06/2017
11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1